MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428100-J
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately nine (9) months post initial procedure an angiogram revealed the right limb was occluded and the patient has gangrene in the right foot.The physician elected to perform a mechanical thrombectomy followed by implant of balloon expandable (non-endologix) stents that were placed within the graft at the level of the overlap of the limbs in the legs of the main body.Blood flow was reestablished and the occlusion was successfully resolved.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right iliac limb occlusion and additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for right iliac limb occlusion is anatomy related due to the saccular aneurysm and the aortic diameters outside of this area measuring at approximately 24mm.With the two iliac stents being 14mm in diameter, this most likely caused the right limb compression and resultant limb occlusion.Additionally, the patient suffered a fall in january 2022 and sustained a subdural hematoma, then was taken off all blood thinners.This could have contributed to the reported event.The proximal iliac stents were also offset by 8.3mm; it is unclear if this contributed to the reported event.No procedure related harms for this complaint were identified.The final patient status was reported as returned to extended care facility for further rehabilitation on postoperative day 2 in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14581244
Report Number3008011247-2022-00056
Device Sequence Number12113527
Product Code MIH
UDI-Device IdentifierM701TVIL1428100J1
UDI-Public+M701TVIL1428100J1/$$3230717FS07162032O
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model NumberTV-IL1428100-J
Device Catalogue NumberTV-IL1428100-J
Device Lot NumberFS071620-32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LOT # FS030221-01.; OVATION IX ILIAC LIMB, LOT # FS060420-29.; OVATION PRIME FILL POLYMER, LOT # FF051821-01.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale